Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 61, NWS Albuquerque, NM

June 3, 2007Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 3, 2007, 12:38 PM MDT for Lincoln County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2007, 12:38 PM MDT (18:38 UTC)
Expired
Jun 3, 2007, 1:45 PM MDT
In force
67 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 96 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3055 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:20 AM MDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 3, 10:20 AM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1020 AM MDT SUN JUN 3 2007

.UPDATE...SOME POPS...WEATHER AND SKY ADJUSTMENTS FOR S CENTRAL
AND SE NM TO REFLECT MORE THE INFLUENCE OF STRONG SHORT WAVE
APPROACHING THAT AREA FM THE W. POPS RAISED SOMEWHAT ESPECIALLY IN
AND NEAR LINCOLN COUNTY WHERE AIRMASS QUITE MOIST. SEVERE RISK MAY
ACTUALLY BE DELAYED SLIGHTLY E CENTRAL AND SE IF CLOUD MASS HOLDS
FIRM...BUT STILL SHOULD SEE A FAIR AMOUNT OF CONVECTION FIRE UP
OTHERWISE.

&&

.PREV DISCUSSION...306 AM MDT SUN JUN 3 2007...
CONTINUED ACTIVE OVER THE EAST THROUGH MONDAY AND
MAYBE TUESDAY.

EASTERN PLAINS WERE AGAIN HIT WITH SOME STRONG STORMS AND HEAVY RAIN.
LOOKS EVEN MORE ACTIVE TODAY AS DEEP MOISTURE AND DECENT SHEAR REMAIN
OVER THE E. EVEN MORE INSTABILITY EXPECTED TODAY AREA WIDE AS A WEAK
UPPER LEVEL DISTURBANCE MOVES ACROSS SRN NM. WILL HIGHLIGHT SEVERE WX
POTENTIAL AGAIN IN THE E...WHILE A LITTLE BETTER CHANCE OF ISOLATED
STORMS IN THE W THIS PM AND EVE.

STORMS LIKELY TO CONTINUE WELL INTO TONIGHT OVER THE E AGAIN WHILE
THE ACTIVITY IN THE W QUICKLY DIMINISHES. ANOTHER ACTIVE DAY ON MON
WITH POTENTIAL AGAIN FOR SEVERE WEATHER IN THE E. PERHAPS A BIT LESS
COVERAGE AND INTENSITY THAN TODAY IF NO UPPER LEVEL LOW DROPS SE IN
THE NW FLOW.

SOME DRYING AND WARMING TO BEGIN ON TUE...ENOUGH TO PRECLUDE ANY
STORMS IN THE W AND CNTRL ZONES...AND JUST ISOLATED ACTIVITY ACROSS
THE ERN PLAINS. POTENTIAL FOR SEVERE WEATHER LESS AS WELL. WIND TO
NOTICEABLY INCREASE AREA WIDE TUE AS WELL AS W FLOW ALOFT INCREASES.
DRYING TREND AND INCREASING WINDS AND TEMPS TO CONTINUE ON WED. IN
FACT...STRONG WINDS IN THE E WILL LIKELY RESULT IN THE ISSUANCE OF A
WIND ADVISORY. DRY AND WARM WEATHER TO CONTINUE THROUGH THE END OF
THE WEEK WITH LESS WIND...BUT STILL BREEZY TO WINDY IN PARTS OF THE
E. STORM SYSTEM PASSING TO THE N EARLY SAT COULD DROP A COLD FRONT S
INTO THE STATE...LEADING TO SOME COOLING AND A SLIGHT CHANCE OF
PRECIP OVER THE N AND E. CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Jun 3, 5:39 AM MDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 AM MDT SUN JUN 3 2007

NMZ001>021-026-041200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
539 AM MDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN
HALF OF NEW MEXICO THIS AFTERNOON AND EVENING...FROM THE CENTRAL
MOUNTAIN CHAIN TO THE TEXAS STATE LINE. LARGE HAIL UP TO THE SIZE
OF GOLF BALLS...ONE AND THREE QUARTER INCHES...WILL BE THE MAIN
SEVERE WEATHER THREAT. IN ADDITION...WINDS COULD GUST TO 65 MPH.
AN ISOLATED TORNADO CANNOT BE RULED OUT. TORRENTIAL RAIN IN THE
STRONGER THUNDERSTORMS COULD LEAD TO AT LEAST MINOR FLOODING OF
CREEKS AND SMALL STREAMS...RAPID FLOWS IN ARROYOS AND WASHES...
AND PONDING OF WATER ON ROADS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN
PLAINS MONDAY AFTERNOON AND EVENING. LARGE HAIL AROUND AN INCH OR
LARGER WILL AGAIN BE THE MAIN SEVERE WEATHER THREAT.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 300 PM AND MIDNIGHT
OVER THE EASTERN HALF OF NEW MEXICO. THE AREA OF CONCERN WILL BE
ROUGHLY FROM TAOS TO SANTA FE...THE EAST SLOPES OF THE SANDIA AND
MANZANO MOUNTAINS...TO WESTERN LINCOLN COUNTY.

40

In the hours before

Local storm report, Jun 3, 10:30 AM MDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1030 AM MDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             7 W ENCINO              34.65N 105.58W
05/25/2007  M1.50 INCH       TORRANCE           NM   TRAINED SPOTTER

&&

DELAYED REPORT.

DPORTER
Special weather statement, Jun 3, 12:28 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1228 PM MDT SUN JUN 3 2007

NMZ017-031900-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
1228 PM MDT SUN JUN 3 2007

...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL LINCOLN COUNTY...

AT 1226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR RUIDOSO. MOVEMENT WAS EAST
AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALTO...BONITO LAKE...
GLENCOE...HOLLYWOOD AND RUIDOSO DOWNS.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Local storm report, Jun 3, 12:33 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1233 PM MDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             PORTALES                34.18N 103.35W
06/01/2007  E0.75 INCH       ROOSEVELT          NM   BROADCAST MEDIA

            PENNY SIZE HAIL REPORTED AT KSEL AT PORTALES

&&

JS

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:56 PM MDTSevere Thunderstorm WarningABQQuay64 min
Jun 2, 8:19 PM MDTSevere Thunderstorm WarningABQMora56 min
Jun 2, 11:23 PM MDTSevere Thunderstorm WarningABQCurry67 min
Jun 3, 1:27 PM MDTSevere Thunderstorm WarningABQColfax, Mora63 min
Jun 3, 2:00 PM MDTSevere Thunderstorm WarningABQRio Arriba60 min
Jun 3, 2:31 PM MDTSevere Thunderstorm WarningABQMora59 min
Jun 3, 3:00 PM MDTSevere Thunderstorm WarningABQSan Miguel60 min
Jun 3, 3:10 PM MDTTornado WarningABQSan Miguel50 min
Jun 3, 3:20 PM MDTSevere Thunderstorm WarningABQUnion55 min
Jun 3, 4:01 PM MDTSevere Thunderstorm WarningABQSan Miguel59 min
Jun 3, 4:43 PM MDTSevere Thunderstorm WarningABQRoosevelt62 min
Jun 3, 4:56 PM MDTSevere Thunderstorm WarningABQGuadalupe64 min
Jun 3, 5:02 PM MDTSevere Thunderstorm WarningABQSan Miguel58 min
Jun 3, 5:08 PM MDTTornado WarningABQGuadalupe52 min
Jun 3, 5:27 PM MDTSevere Thunderstorm WarningABQQuay63 min
Jun 3, 5:43 PM MDTTornado WarningABQRoosevelt47 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.